Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 24, 2007, 7:01 AM CDT for Harper County, Kansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2007, 7:01 AM CDT (12:01 UTC)
- Expired
- Mar 24, 2007, 8:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 54 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:29 AM CDT | TSTM WND GST 0 | 5 Sse Attica, KS | ESTIMATED WIND AT 60 MPH. |
| Mar 24, 7:29 AM CDT | TSTM WND GST 60 | 5 Sse Attica, K | ESTIMATED WIND AT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 241201 SVRICT KSC077-241300- /O.NEW.KICT.SV.W.0018.070324T1201Z-070324T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 701 AM CDT SAT MAR 24 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 800 AM CDT. * AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF CORWIN TO 14 MILES SOUTHWEST OF CORWIN...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT... HARPER...RUNNYMEDE...CRYSTAL SPRINGS. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS LINE OF STORMS. LAT...LON 3737 9834 3700 9835 3700 9780 3737 9781 $$ JAKUB
2 follow-up statements
000 WWUS53 KICT 241219 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 719 AM CDT SAT MAR 24 2007 KSC077-241300- /O.CON.KICT.SV.W.0018.000000T0000Z-070324T1300Z/ HARPER KS- 719 AM CDT SAT MAR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY UNTIL 800 AM CDT... AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ATTICA TO 6 MILES EAST OF CORWIN...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR ANTHONY BY 725 AM CDT. NEAR BLUFF CITY BY 730 AM CDT. THE TOWNS OF CRYSTAL SPRINGS...FREEPORT...RUNNYMEDE AND DANVILLE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3737 9834 3700 9835 3700 9780 3737 9781 $$ JAKUB
000 WWUS53 KICT 241242 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 743 AM CDT SAT MAR 24 2007 KSC077-241300- /O.CON.KICT.SV.W.0018.000000T0000Z-070324T1300Z/ HARPER KS- 743 AM CDT SAT MAR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY UNTIL 800 AM CDT... AT 739 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RUNNYMEDE TO BLUFF CITY...MOVING NORTHEAST AT 45 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF HARPER COUNTY...INCLUDING THE TOWNS OF RUNNYMEDE...BLUFF CITY... DANVILLE AND FREEPORT. LAT...LON 3737 9834 3700 9835 3700 9780 3737 9781 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:44 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 24, 3:44 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR CCF NUMBERS NATIONAL WEATHER SERVICE WICHITA KS 344 AM CDT SAT MAR 24 2007 .DISCUSSION... THE MAIN PROBLEM WITH THIS FORECAST PACKAGE WILL AGAIN BE HOW MUCH COVERAGE WE WILL SEE FROM CONVECTION DURING THE NEXT SEVERAL DAYS. TODAY: LATEST WATER VAPOR LOOP SHOWING A LARGE BATCH OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHWEST KANSAS. THIS IS YIELDING TO QUITE A BIT OF RAINFALL ACROSS THAT REGION THIS MORNING WITH AMOUNTS RANGING FROM 1 TO 3 INCHES. HOWEVER...THE LATEST IR LOOP IS SHOWING THE TOPS BEGINNING TO WARM SOME WITH THE LIGHTNING DATA ALSO BECOMING LESS FREQUENT. HOWEVER...THERE IS GOOD MOISTURE TRANSPORT IN PLACE WHICH MAY CONTINUE TO FEED THIS REGION FOR A WHILE AND YIELD TO GOOD PRECIPITATION EFFICIENCY. THE MODELS ARE TENDING TO SHOW THE FLOW VEERING OUT SOMEWHAT ACROSS THE AREA THIS MORNING WHICH MAY CAUSE SOME OF THIS ACTIVITY TO SHIFT TO THE EAST. HOW FAR EAST IS THE MAIN QUESTION. WITH GOOD UPPER LEVEL DIFFLUENCE IN PLACE AND DECENT ISENTROPIC LIFT/MOISTURE TRANSPORT AROUND 295K WE MAY SEE MORE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS AREAS MAINLY ALONG AND WEST OF THE I-35/135 CORRIDOR. AS A RESULT...WE HAVE BUMPED UP POPS ACROSS THESE AREAS THIS MORNING. DURING THE REMAINDER OF THE DAY...WE SHOULD BEGIN TO SEE THINGS CLEAR OUT AS SUBSIDENCE BUILDS IN THE MID AND UPPER LEVELS. THE NEXT ISSUE WILL BE THE THREAT FOR SOME THUNDERSTORMS TO DEVELOP IN CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MISANALYSED WILL BE CRUCIAL THIS AFTERNOON ESPECIALLY FOR THE DEPICTION OF ANY PRE-FRONTAL BOUNDARY DEVELOPING AHEAD OF THE PACIFIC FRONT/DRY LINE IN NORTHWEST KANSAS. IF WE DO SEE A SECONDARY BOUNDARY DEVELOP THEN WE MAY SEE SOME SUPERCELLS DEVELOP ACROSS CENTRAL KANSAS DUE TO STRONG 0-6KM SHEAR AND MIXED LAYER CAPES BETWEEN 1500-2000J/KG. THIS REGION IS ALSO CLOSE TO A REGION WHERE LOW TOPPED SUPERCELLS MAY BE POSSIBLE. 0-3KM CAPES ARE AROUND 150J/KG. AS A RESULT...WE MAY SEE A TORNADO OR TWO AND LARGE HAIL. FORECAST CONFIDENCE IS THE LOW TO MEDIUM CATEGORY. TONIGHT: THE THREAT FOR SOME SUPERCELLS WILL STILL EXIST IN THE EVENING MAINLY IN CENTRAL KANSAS. FURTHER SOUTH...WE MAY SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE PACIFIC FRONT/DRYLINE. THESE SHOWERS SHOULD NOT LAST TOO LONG THOUGH SINCE THEY WILL BE MOSTLY DIURNALLY DRIVEN. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH AS YOU HEAD INTO SOUTHEAST KANSAS SINCE THE MAJORITY OF THE LIFT GOES INTO NEBRASKA. FORECAST CONFIDENCE IS IN THE MEDIUM CATEGORY. SUNDAY: THERE IS STILL A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON SUNDAY...BUT IT APPEARS LIKE THE MAJORITY OF THE AREA WILL SEE THE SURFACE-700MB FLOW VEERING OUT WHICH MAY YIELD TO A SUNNY AND WARM DAY. WE HAVE RAISED TEMPERATURES A DEGREE OR TWO TO REFLECT THIS. WE KEPT POPS IN FOR NOW...BUT THEY MAY BE REMOVED IN LATER SHIFTS. FORECAST CONFIDENCE IS MEDIUM. SUNDAY NIGHT-TUESDAY: ON SUNDAY NIGHT WE SHOULD SEE THE CIRRUS COMING BACK INTO THE AREA WITH SOME ISENTROPIC ASCENT/MOISTURE TRANSPORT ANTICIPATED MAINLY FOR SOUTHEAST KANSAS. THEN WE COULD NOT RESIST TO INSERT THE THREAT FOR MORE SHOWERS AND THUNDERSTORMS ON MONDAY NIGHT AND TUESDAY AS ANOTHER WAVE MOVES THROUGH OKLAHOMA AND TEXAS. THE GFS ENSEMBLES/ECMWF ARE FAIRLY CONSISTENT WITH THE MOVEMENT OF THIS FEATURE SINCE LAST NIGHTS RUN. ANOTHER REASON WHY WE MENTIONED THE THREAT FOR SHOWERS AND THUNDERSTORMS DURING THIS PERIOD IS BECAUSE THE LOW LEVEL MOISTURE NEVER DOES REALLY EXIT THE AREA. FORECAST CONFIDENCE IS IN THE LOW TO MEDIUM RANGE. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 59 79 57 / 50 30 20 20 HUTCHINSON 73 56 78 56 / 70 40 20 20 NEWTON 72 58 79 57 / 50 30 20 20 ELDORADO 74 60 79 57 / 40 30 20 20 WINFIELD-KWLD 75 60 79 58 / 40 20 20 30 RUSSELL 74 52 74 52 / 80 40 10 10 GREAT BEND 74 53 76 52 / 80 40 10 10 SALINA 74 56 77 55 / 70 40 10 10 MCPHERSON 73 56 78 56 / 70 30 20 10 COFFEYVILLE 81 61 80 61 / 20 20 30 30 CHANUTE 79 61 80 59 / 20 20 20 30 IOLA 78 61 80 59 / 20 20 20 20 PARSONS-KPPF 80 61 80 60 / 20 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 5:24 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 524 AM CDT SAT MAR 24 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 524 AM CDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. A FEW OF THESE STORMS MAY PRODUCE SOME PEA TO MARBLE SIZE HAIL...BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. THE MAIN SHOW MAY TAKE PLACE AFTER 4 PM THIS AFTERNOON AND EARLY THIS EVENING IN CENTRAL KANSAS. THIS AREA COULD SEE A FEW SUPERCELLS DEVELOP AND MOVE NORTHEAST AT 35 TO 40 MPH. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. THE THREAT FOR THUNDERSTORMS WILL DIMINISH LATE THIS EVENING AND OVERNIGHT...BUT THERE MAY BE AN ISOLATED STORM OR TWO THAT COULD PRODUCE PEA TO MARBLE SIZE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY THROUGH TUESDAY. NO SEVERE STORMS ARE ANTICIPATED ON SUNDAY AND SUNDAY NIGHT. IT IS TOO EARLY TO TELL WHETHER OR NOT STORMS WILL BE SEVERE ON MONDAY AND TUESDAY. A MORE SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE PLAINS ON WEDNESDAY AND THURSDAY. IT STILL APPEARS THAT STRONG TO SEVERE STORMS WILL OCCUR WITH THIS SYSTEM...BUT THE COVERAGE AND EXACT TIMING REMAINS UNCERTAIN. CHECK LATER HAZARDOUS WEATHER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Special weather statement, Mar 24, 6:49 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 649 AM CDT SAT MAR 24 2007 KSZ091-241215- HARPER- 649 AM CDT SAT MAR 24 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE STRONG THUNDERSTORM NEAR ALVA OKLAHOMA...MOVING NORTHEAST AT 45 MPH. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Mar 23, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 38 min |
| Mar 23, 10:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno | 49 min |
| Mar 24, 7:56 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.